Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

back pain medicine

Joshua08GPJJoshua08GP Posts: 2
edited 06/11/2012 - 8:51 AM in Pain Medications
Hi, my name is josh i am 21. i have two herniated discs in my lower back. The pain is very bad and i get very bad muscle spasms. I am on so much medicine i think it is starting to effect my kidney like somtimes when i urine i have to basically force it out and somtimes it hurts. i take percocet 10/325 2 three times daily, oxy-contin 80mg 1 every 12 hours a muscle relaxer and somthing to help me sleep. Every month i take over 350 pills per month. all this medicine and i still have alot of pain.i have been wondering if the amount of medicine i have been taking would effect the way i use the restroom. also I know this is going to sound bad but instead of me taking all this medicine do you think i should ask my doctor about medicinal marijuana. also i have been going through this for over a year.


  • Joshua,

    Welcome to Spine Health!!! Sorry to hear you are so darn young and going through this! I crashed a helicopter a year past your age, but was given 18 more years before the "stuff" hit the fan as they say. :)

    I have Neuropathy thanks to my spine issues, and MJ experiment in a state that allows it, wowzers!!! I was amazed at the relief I got from just 3 drags - not enough for a buzz, but wow, my arms and legs settled down way beyond what even my "wonder drug" Lyrica could do!

    If your state allows it (mine is about to pass it), I would casually ask my doctor about the possibility of trying it - can't hurt. I know I was blown away with the change - and it lasted around 4 hours!!! Please let us know how it goes. Again, Welcome!!!

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • Hi Joshua

    First let me say welcome to spine-health. As someone with out put issues I completely understand. Have you spoken to your doctors about this issue. I want you to understand that many things can cause that issue, including your spine issues. You need to talk to your doctors about it, even if your uncomfortable. They need to run the appropriate test to get to the bottom of the problem, be it a infection, stone, medicine or spine related. Don't be afraid to have that discussion as it can be a very serious issue, trust me I know. All of a sudden one day I just couldn't go at all, and talk about pain. For me after all the test were completed, it came back to be spine related. So please share with them so they could get you the proper treatment, as it can become a very serious issue.

    Just thought I would stop by and welcome you to spine-health. Keep us posted on what you do. Take care.
  • You can request a different muscle relaxer.

    I took flexiril for years and it wasn't helping me, it was tearing my guts up.

    I switched to Soma and it's a little better, no guts torn up.

    Look at the FDA Drug Facts website and their approval letter for Flexiril. It was never approved to be used for longer than 2 weeks. Why?

    It killed the rats. Liver Toxicity.
  • Thanks.
    i go see my doctor a week i just dont want to get surgery. hope it goes well.
  • surgery
    might help you .. don't rule it out completley
  • Joshua-

    I am 29, almost 30 and I had lamenectomy, spinal fusion of L4/L5 and L5/S1 15 days ago. Prior to surgery I was an athlete, I play soccer and volleyball on organized leagues, trained with a trainer twice a week, and did cardio 4-6 days a week.I remember having lower back pain as early as 16. My back went out again in February, and I was done with all the conservative methods. I am relocating from NY to Denver in Sept., and I figured if surgery is the only way to alleviate my 'episodes' of back pain, then I should move back in with my mom, and recover at her house before I leave for CO. I am fortunate enough to be able to work from home, though I must say, I do not know if I would have chosen surgery if I would've known how tough the recovery was going to be. Now I know it has only been 2 weeks, though the pain IS RIDICULOUS, and I am losing my mind not being able to do a damn thing. I hope you try every conservative method, and YES try medical marijuana if you have the option. Good LUck! -Sharon
  • Your bladder problem may be caused from the compression on your spine and not the medication. I had a similar problem right after surgery that took nearly a month and a half to get worked out. I wouldn't wait too long to bring that to your doctor's attention.

    I had an ALIF and they moved a lot around which they think ticked off my bladder (among other organs).

    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • I had horrible tingling in my feet & lower limbs when I lay down before I had surgery.I couldnt sleep with it or anything.After about six weeks it seemed to be getting worse,& even when I lay down during the day for a short rest from my back pain which was also constant.
    I was at the end of my limit,crying & disperate.
    Then a friend suggested I try some MJ.Wow,within a couple of mins of having a couple of puffs(thats all I needed thanks)all the tingling just was gone.
    I used to use mj socially but had stopped,just cause I wanted to for personal reasons.Then this tingling problem come along.--well it was such relief I danced(as much as was possible,LOL)
    So don't be afraid ,or closed minded.

    Just thought I would share my experience.
    Cheers Guys.Have a cool as possible day.
  • Having to push urine or feces out, or having difficuly initiating either bowel or bladder concerns, along with other symptoms may indicate Cauda Equina Syndrome. It is a SURGICAL EMERGENCY. Call your surgeon's office and be sure to tell him all of the symptoms that you are having, and how often .
    There is a very, very short window to prevent/stop the damage to the Cauda Equina to stop it from becoming permanent.
    You don't want to fool around with this if that is what it is, or you could wind up paralyzed.
Sign In or Register to comment.